Missouri, 2006Flash Flood in Missouri, May 10, 2006
May 10, 2006 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 10, 1:11 AM CST, 6 hours 19 minutes earlier.
Area forecast discussion, May 10, 1:11 AM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 AM CDT WED MAY 10 2006
...SIGNIFICANT FLASH FLOODING POSSIBLE OVER SOUTHERN MISSOURI
TODAY...
MAIN FOCUS IN THE SHORT TERM WILL BE WITH THE POTENTIAL FOR HEAVY
RAIN AND FLASH FLOODING THROUGH TODAY.
CONDITIONS ARE DEVELOPING INTO A SERIOUS FLASH FLOOD POTENTIAL FOR
TODAY ACROSS SOUTHERN MISSOURI.
CONVECTION ONGOING ACROSS SOUTHERN MISSOURI THIS MORNING DEVELOPING
OUT AHEAD OF THE MAIN SHORTWAVE STILL FURTHER TO THE WEST ACROSS
KANSAS. SURFACE FRONT STILL DRAPED ACROSS SOUTHERN MISSOURI EARLY
THIS MORNING WITH DEWPOINTS IN THE 60S SOUTH OF THE FRONT AND INTO
THE 50S NORTH OF THE FRONT.
UPPER SHORTWAVE SHOULD SHIFT TO THE EAST ACROSS THE AREA TODAY AS
PRETTY STRONG UPPER LEVEL JET (100+ KTS) DIVES SOUTEHAST INTO THE
CENTRAL PLAINS. CWA WILL BE CAUGHT IN BETWEEN AN EXITING JET STREAK
AND THE ONE PUSHING INTO THE PLAINS AND WILL MAXIMIZE THE UPPER
LEVEL DIVERGENCE ACROSS THE CWA THIS MORNING AND EARLY AFTERNOON.
SURFACE LOW IS EXPECTED TO TRACK NORTHEAST ALONG THE FRONTAL
BOUNDARY WHICH SHOULD MOVE EAST OF THE CWA BY MIDDAY. PRETTY GOOD
WRAP AROUND MOISTURE ASSOCIATED WITH THE STRONG SYNOPTIC LOW ALMOST
LIKE A GOOD WINTERTIME LOW...EXPECTED TO BRING SIGNIFICANT RAINFALL
WITH EMBEDDED THUNDERSTORMS MAINLY ACROSS THE SOUTHERN HALF OF THE
CWA. CURRENT REGIONAL RADAR SHOWS THUNDERSTORMS STRETCHING ALL THE
WAY BACK INTO THE TEXAS PANHANDLE REGION WHICH IS EXPECTED TO TRAIN
INTO THE AREA LATER TODAY. WOULD NOT BE SURPRISED TO SEE RAINFALL
AMOUNTS OF 3 TO 5 INCHES IN LOCATIONS ACROSS SOUTHERN MISSOURI BY
THE END OF THE EVENT. WE CURRENTLY HAVE A FLASH FLOOD WATCH GOING
SOUTH OF A NEVADA TO OSAGE BEACH LINE THROUGH 4 PM AND THIS LOOKS
GOOD FOR NOW.
MAIN UPPER SYSTEM WILL PUSH SOUTH INTO NORTHERN MISSOURI AND
ILLINOIS TONIGHT QUICKLY SHIFTING PRECIPITATION EASTWARD BY
EVENING.
HAVE LOWERED TEMPERATURES QUITE A BIT FROM PREVIOUS FORECAST FOR
TODAY WITH EXPECTED RAINFALL...KEEPING THE WARMER READINGS TO THE
NORTHWEST WHERE PRECIPITATION CHANCES WILL BE THE LEAST AND END THE
QUICKEST THIS AFTERNOON. FURTHER SOUTHEAST CLOUDS AND CONTINUED
PRECIPITATION WILL KEEP TEMPERATURES DOWN IN THE LOW 60S.
UPPER LOW WILL CONTINUE TO MEANDER OVER ILLINOIS THROUGH THE WEEKEND
BEFORE DROPPING SOUTHEAST INTO THE TENNESSEE VALLEY BY SUNDAY
NIGHT. MAIN PRECIPITATION CHANCES AT THIS TIME APPEAR TO BE TO THE
EAST OF THE CWA CLOSER TO THE VICINITY OF THE LOW BUT WOULD NOT BE
SURPRISED TO SEE SOME WIDELY SCATTERED SHOWERS OVER THE EASTERN CWA
THROUGH THE WEEKEND...ALTHOUGH CERTAINLY NO MAJOR PRECIPITATION
EVENTS EXPECTED THROUGH THAT TIME PERIOD.
HAVE LOWERED TEMPERATURES A BIT DURING THE NIGHTTIME IN THE LATER
PERIODS AS COLDER AIR MASS IS EXPECTED TO AFFECT THE AREA WITH THE
LOW DROPPING INTO THE TENNESSEE VALLEY.
LINDENBERG
&&
.AVIATION...
FOR THE 06Z TAFS...CHALLENGING TAFS THIS CYCLE. SHRA/TSRA CONTINUE
TO DEVELOP OVER OKLAHOMA WITH BAND APPEARING AS THOUGH IT WILL SET
UP FROM NEAR KSGF WSW INTO OKLAHOMA. FOR NOW ONLY INCLUDED VCTS IN
SGF AND LEFT TS OUT OF JLN...BUT TAFS WILL NEED TO BE AMENDED BASED
ON RADAR TRENDS. RAIN WILL LIKELY BECOME MORE WIDESPREAD DURING THE
DAY WEDNESDAY ESPECIALLY AT KSGF. AS SITUATION UNFOLDS LATER TAFS
MAY NEED TO LOWER CIGS/VIS TO MVFR FOR WEDNESDAY BUT GIVEN
UNCERTAINTY DECIDED TO ERR ON THE SIDE OF OPTIMISM FOR NOW.
IZZI
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...AREAS SOUTH OF A NEVADA TO OSAGE BEACH TO VIENNA LINE THROUGH 4
PM.
KS...CHEROKEE AND CRAWFORD COUNTY THROUGH 4 PM.
WFO SGF
Hazardous weather outlook, May 10, 5:00 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT WED MAY 10 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT WED MAY 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS PRODUCING...
TORRENTIAL RAINFALL WITH FLASH FLOODING.
AREAS AFFECTED AND TIMING:
MAINLY SOUTH AND EAST OF A FORT SCOTT TO LAKE OF THE
OZARKS LINE THIS MORNING AND EARLY THIS AFTERNOON.
DISCUSSION:
THE FIRST WAVE OF THUNDERSTORMS WITH TORRENTIAL RAINFALL
WAS MOVING OUT OF SOUTHWEST MISSOURI INTO EASTERN MISSOURI
EARLY THIS MORNING. THIS WAVE OF PRECIPITATION PRODUCED
A QUICK ONE TO TWO AND A HALF INCHES OF RAIN OVERNIGHT
ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR...ALONG
WITH NUMEROUS REPORTS OF FLASH FLOODING.
WAVE NUMBER TWO WAS PUSHING ACROSS SOUTHWEST MISSOURI
EARLY THIS MORNING AND IS EXPECTED TO MOVE ACROSS THE
SAME COUNTIES OF SOUTHERN MISSOURI THAT THE FIRST WAVE
MOVED ACROSS...ADDING TO THE FLASH FLOODING THREAT.
AN UPPER LEVEL DISTURBANCE WILL SHIFT EASTWARD INTO THE
AREA TODAY WHILE A SURFACE LOW PRESSURE SYSTEM WILL LIFT
NORTHEAST ALONG A COLD FRONT EAST OF THE AREA. THUNDERSTORMS
WITH TORRENTIAL RAINFALL WILL CONTINUE THROUGHOUT MUCH OF
THE DAY ACROSS SOUTHERN MISSOURI...ESPECIALLY SOUTH AND
EAST OF THE INTERSTATE 44 CORRIDOR. RAINFALL WILL GRADUALLY
END FROM WEST TO EAST DURING THE AFTERNOON. WIDESPREAD
RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE
WITH ISOLATED AMOUNTS OF UP TO 5 INCHES POSSIBLE TODAY. THIS
WILL LEAD TO ADDITIONAL FLASH FLOODING.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM FOR ALL OF
SOUTHERN MISSOURI AND PART OF EXTREME SOUTHEAST KANSAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER
SPOTTERS ARE URGED TO PASS ALONG ANY REPORTS OF FLOODING
TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERGIn the hours before
Local storm report, May 10, 5:40 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM FLASH FLOOD SALEM 37.65N 91.54W
05/10/2006 DENT MO LAW ENFORCEMENT
DENT COUNTY S.O. REPORTS THAT NUMEROUS LOW LYING ROADS
AND LOW WATER CROSSINGS COUNTYWIDE HAVE BECOME IMPASSABLE
FROM FLASH FLOODING.
&&
DCRAMERLocal storm report, May 10, 5:45 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM FLASH FLOOD 6 ENE VANZANT 37.00N 92.20W
05/10/2006 DOUGLAS MO CO-OP OBSERVER
A SECTION OF HIGHWAY EE IN NORTHEAST DOUGLAS COUNTY HAS
BECOME IMPASSABLE FROM FLASH FLOODING.
&&
DCRAMERLocal storm report, May 10, 6:18 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM FLASH FLOOD 3 SE STRAFFORD 37.24N 93.08W
05/10/2006 GREENE MO AMATEUR RADIO
THREE FEET DEEP AND 100 FEET WIDE OF FLASH FLOODING IS
OCCURRING OVER A SECTION OF FARM ROAD 134 SOUTHEAST OF
STRAFFORD.
&&
DCRAMERLocal storm report, May 10, 6:36 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM FLOOD 3 S MARSHFIELD 37.30N 92.91W
05/10/2006 WEBSTER MO EMERGENCY MNGR
6 TO 8 INCHES OF WATER WAS REPORTED OVER HIGHWAY B AND
RIDGE ROAD AT TURNBO CREEK. SEVERAL OTHER ROADS INCLUDING
STRINGTOWN...TEGUES AND HOMESTEAD ARE IMPASSABLE.
&&
HATCHLocal storm report, May 10, 6:47 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM FLASH FLOOD 6 N HOUSTON 37.41N 91.96W
05/10/2006 TEXAS MO LAW ENFORCEMENT
TEXAS COUNTY S.O. REPORTS THAT A SECTION OF ARTHERS CREEK
DRIVE NEAR ITS INTERSECTION WITH HIGHWAY 63 HAS BEEN
COMPLETELY WASHED OUT FROM FLASH FLOODING.
&&
DCRAMERLocal storm report, May 10, 6:50 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD COMPETITION 37.48N 92.43W
05/10/2006 LACLEDE MO LAW ENFORCEMENT
LACLEDE COUNTY S.O. REPORTS THAT NUMEROUS ROADS IN THE
SOUTHEASTERN SECTION OF THE COUNTY HAVE BECOME IMPASSABLE
DUE TO FLASH FLOODING.
&&
DCRAMERFlash Flood, Ozark
- When
- May 10, 7:30 AM CST to 10:00 AM CST
- Where
- Ozark County, 2 mi E of Rockbridge
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.649, -92.445 (the zone’s center; the record gives no point)
Heavy thunderstorms caused a section of Highway 95 six miles south of Route 14 to become impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, May 10, 2006$1.4 million · F2 · 2 events
- Tornado in Mississippi, May 10, 2006$620,000 · F2 · 1 event
- Hail and Damaging Winds in Louisiana, May 10, 2006$2.8 million · 2.75 in hail · 5 events
- Damaging Winds in Georgia, May 10, 2006$497,000 · 65 kt wind · 19 events
- Damaging Winds in Mississippi, May 10, 2006$700,000 · 70 kt wind · 2 events
- Tornado and Hail in Louisiana, May 10, 2006$540,000 · F0 · 3 events
- Tornado in Indiana, May 10, 2006$150,000 · F1 · 1 event
- Hail and Damaging Wind in Mississippi, May 10, 2006$400,000 · 1 in hail · 2 events
- Hail in Louisiana, May 10, 2006$350,000 · 2.5 in hail · 3 events
- Damaging Wind in Mississippi, May 10, 2006$300,000 · 58 kt wind · 1 event
- Hail and Damaging Wind in Louisiana, May 10, 2006$270,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Georgia, May 10, 2006$104,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507752.